Alert archive / North Dakota / Wind Advisories in 2024
Wind Advisory 9, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Apr 25, 2024, 1:08 PM CDT for 16 counties in North Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2024, 1:08 PM CDT (18:08 UTC)
- Expired
- Apr 25, 2024, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 54 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591 WWUS73 KFGF 251808 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 108 PM CDT Thu Apr 25 2024 NDZ015-016-026>030-038-039-049-052>054-260000- /O.NEW.KFGF.WI.Y.0009.240425T1808Z-240426T0000Z/ Ramsey-Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Mayville, Fargo, Finley, Aneta, Hillsboro, Adams, Park River, Forman, Gwinner, Lisbon, Fairdale, Lankin, Rutland, Valley City, Hatton, Grafton, Mcville, Grand Forks, Lakota, Roseville, Devils Lake, Hope, Kelso, McLeod, Wahpeton, Portland, Oakwood, Enderlin, Nash, Cooperstown, Milnor, and Tolna 108 PM CDT Thu Apr 25 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds around 30 mph with gusts up to 40 mph. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MM
3 follow-up statements
204 WWUS73 KFGF 251824 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 124 PM CDT Thu Apr 25 2024 NDZ015-016-026>030-038-039-049-052>054-260000- /O.CON.KFGF.WI.Y.0009.000000T0000Z-240426T0000Z/ Ramsey-Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Enderlin, Devils Lake, Mayville, Kelso, Portland, Wahpeton, Forman, Roseville, Rutland, Mcville, Cooperstown, Fairdale, Grand Forks, Grafton, Milnor, Valley City, Adams, Hillsboro, Oakwood, Aneta, Finley, Fargo, Hope, Gwinner, Nash, Tolna, Lisbon, McLeod, Hatton, Lankin, Lakota, and Park River 124 PM CDT Thu Apr 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds around 30 mph with gusts up to 40 mph. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Near critical fire weather is expected due to low relative humidity in combination with the gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MM/TL
833 WWUS73 KFGF 252126 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 426 PM CDT Thu Apr 25 2024 NDZ016-027-030-260100- /O.NEW.KFGF.DU.Y.0002.240425T2126Z-240426T0100Z/ /O.EXT.KFGF.WI.Y.0009.000000T0000Z-240426T0100Z/ Eastern Walsh-Grand Forks-Traill- Including the cities of Roseville, Park River, Hillsboro, Grand Forks, Nash, Kelso, Mayville, Hatton, Grafton, Oakwood, and Portland 426 PM CDT Thu Apr 25 2024 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, south winds around 30 mph with gusts up to 50 mph. * WHERE...Eastern Walsh, Grand Forks, and Traill Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Critical fire weather conditions will continue through 8 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ001-002-004-007-NDZ008-260100- /O.NEW.KFGF.DU.Y.0002.240425T2126Z-240426T0100Z/ West Polk-Norman-Kittson-West Marshall-Pembina- Including the cities of Flaming, Halstad, Drayton, Syre, Bowesmont, Crookston, Englund, Faith, Cavalier, Ada, Florian, Hallock, Karlstad, Backoo, Hadler, Warren, Stephen, Twin Valley, Argyle, East Grand Forks, Lancaster, Walhalla, Leroy, Radium, and Akra 426 PM CDT Thu Apr 25 2024 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Visibility between one-quarter and one mile in blowing dust. * WHERE...In Minnesota, Kittson, Norman, West Marshall, and West Polk Counties. In North Dakota, Pembina County. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...Critical fire weather conditions will continue through 8 PM today. Blowing dust reducing visibility under 1 mile will continue through 8 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NDZ006-007-014-024-260100- /O.EXB.KFGF.WI.Y.0009.000000T0000Z-240426T0100Z/ Towner-Cavalier-Benson-Eddy- Including the cities of New Rockford, Dresden, Fort Totten, Cando, Leeds, Maddock, Vang, Minnewaukan, Mount Carmel, Maida, Considine, and Langdon 426 PM CDT Thu Apr 25 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph. * WHERE...Benson, Cavalier, Eddy, and Towner Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Critical fire weather conditions will continue through 8 PM today. Blowing dust reducing visibility under 1 mile will continue through 8 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ015-026-028-029-038-039-049-052>054-260100- /O.EXT.KFGF.WI.Y.0009.000000T0000Z-240426T0100Z/ Ramsey-Nelson-Griggs-Steele-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- Including the cities of Lisbon, McLeod, Adams, Rutland, Fargo, Cooperstown, Devils Lake, Mcville, Gwinner, Wahpeton, Forman, Lankin, Finley, Valley City, Tolna, Aneta, Fairdale, Enderlin, Hope, Lakota, and Milnor 426 PM CDT Thu Apr 25 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Nelson, Ramsey, Western Walsh, Barnes, Cass, Griggs, Ransom, Richland, Sargent, and Steele Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Critical fire weather conditions will continue through 8 PM today. Blowing dust reducing visibility under 1 mile will continue through 8 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CJ
528 WWUS73 KFGF 260100 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 800 PM CDT Thu Apr 25 2024 NDZ016-027-030-260200- /O.EXP.KFGF.DU.Y.0002.000000T0000Z-240426T0100Z/ /O.EXP.KFGF.WI.Y.0009.000000T0000Z-240426T0100Z/ Eastern Walsh-Grand Forks-Traill- Including the cities of Hillsboro, Hatton, Park River, Nash, Oakwood, Portland, Grafton, Roseville, Mayville, Grand Forks, and Kelso 800 PM CDT Thu Apr 25 2024 ...BLOWING DUST ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... The strongest gusts have ended and lowest visibilities have improved to around 1 mile or better. $$ MNZ001-002-004-007-NDZ008-260200- /O.EXP.KFGF.DU.Y.0002.000000T0000Z-240426T0100Z/ West Polk-Norman-Kittson-West Marshall-Pembina- Including the cities of Syre, Leroy, Crookston, Lancaster, Backoo, Flaming, Radium, Hallock, Walhalla, Karlstad, East Grand Forks, Ada, Halstad, Argyle, Warren, Hadler, Cavalier, Florian, Akra, Drayton, Englund, Twin Valley, Faith, Bowesmont, and Stephen 800 PM CDT Thu Apr 25 2024 ...BLOWING DUST ADVISORY HAS EXPIRED... The strongest gusts have ended and lowest visibilities have improved to around 1 mile or better. $$ NDZ006-007-014-015-024-026-028-029-038-039-049-052>054-260200- /O.EXP.KFGF.WI.Y.0009.000000T0000Z-240426T0100Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Finley, New Rockford, Dresden, McLeod, Mcville, Maddock, Milnor, Enderlin, Hope, Lisbon, Fairdale, Tolna, Fargo, Adams, Langdon, Rutland, Minnewaukan, Cando, Leeds, Mount Carmel, Lakota, Vang, Fort Totten, Devils Lake, Considine, Valley City, Wahpeton, Maida, Cooperstown, Gwinner, Lankin, Aneta, and Forman 800 PM CDT Thu Apr 25 2024 ...WIND ADVISORY HAS EXPIRED... The strongest gusts have ended and lowest visibilities have improved to around 1 mile or better. $$ DJR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:52 PM CDT, 16 minutes earlier. Its key messages:
- 1) Near - critical fire weather conditions are possible this afternoon. 2) Wet weekend ahead, with probabilities for greater than half an inch of precipitation around 50 - 70% south of HWY - 2.
Area forecast discussion, Apr 25, 12:52 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1252 PM CDT Thu Apr 25 2024 .KEY MESSAGES... 1) Near - critical fire weather conditions are possible this afternoon. 2) Wet weekend ahead, with probabilities for greater than half an inch of precipitation around 50 - 70% south of HWY - 2. && .UPDATE... Issued at 1252 PM CDT Thu Apr 25 2024 RH and Dewpoints are wobbling as dry air and the moist airmass evidently mix. Due to the gusty winds and dry fuels a Red Flag Warning was issued until 00z for NW MN. UPDATE Issued at 952 AM CDT Thu Apr 25 2024 A mid-level cumulus field is starting to develop down the valley and across southeast ND through west central Minnesota. Mixing is starting to occur so RH is gradually dipping into the 30's and 40's. Going to monitor for for fire weather concerns with wind gust up to 30 to 40 mph across our region. UPDATE Issued at 634 AM CDT Thu Apr 25 2024 Clouds will increase today ahead of a system that will bring us precipitation Friday. Some isolated showers remain possible this morning in the southern Red River Valley, but the larger rain chances won't arrive until tonight into Friday. Forecast remains on track. && .DISCUSSION... Issued at 336 AM CDT Thu Apr 25 2024 Only notable items of satellite this morning are clouds associated with light rain in the southern Red River Valley and SE ND. Precipitation hasn't yet been reported on surface observations, probably due to a dry layer aloft the rain will have to overcome. Synoptically, UL ridging will push eastward, allowing southwest flow to dominate into the weekend. This will make way for our Friday system to propagate into the area. Another ejecting low will follow Sunday into Monday, but precip totals look to be less with that system. Southwest flow will stick around after that into mid-week, allowing a active pattern to possibly set up. Today will be the last dry day in the spell before the first low pressure system arrives. As the low approaches, it squeezes the air in between itself and the exiting surface high, which will result in some breezy conditions. Winds today look to be sustained around 25 MPH with gusts up to 40 MPH in some locations, but most will remain around 35 MPH. Not very confident in how well we will mix today with cloud cover expected to increase as the low gets closer, so winds could be less if we don't mix as well. As a result of the winds and RHs around 30%, near-critical fire weather conditions will be possible today. If mixing is particularly robust, then RHs could be less, but not seeing a solution where they reach Red Flag criteria. Attention turns to the Low pressure system ejecting out of the SW into tonight. Precipitation chances will increase by late evening, and last through early Sunday. While probabilities for greater than half an inch of precip are around 50 - 70%, probabilities for an inch or more are only about 20% in a narrow tongue in the Red River Valley extending north to Traill county. Higher amounts of rain (like that 1") are mainly dependent upon the track of the low and any thunderstorms embedded in the showers (which will be dependent on MUCAPE in the area, which doesn't look to be more than 100-150 J/kg currently). Will continue to monitor as the system sets up. The Sunday/Monday system has much lower probabilities for meaningful rainfall, with most likely amounts looking to be around half an inch. After a rainy weekend, temperatures will rebound back into the 60s and 70s for highs by mid-week, with lows in the 30s and 40s. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1252 PM CDT Thu Apr 25 2024 VFR conditions are going to continue through this evening ahead of the system starting to move in from the south. Cloud cover will start to drop into MVFR early morning around 08z. But as the system gets closer the clouds will start to drop into MVFR/IFR through category. There is uncertainity with the timing of rain and cloud cover at KDVL because if the system moves further east then KDVL will be later than expected for cloud cover and timing of the RA showers. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...MM DISCUSSION...AH AVIATION...MM
Hazardous weather outlook, Apr 25, 12:53 PM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1253 PM CDT Thu Apr 25 2024 MNZ001>009-013>017-022>024-027>032-040-261800- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- 1253 PM CDT Thu Apr 25 2024 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Red Flag conditions prevail this afternoon and early evening. Expect relative humidity values in the range of 20 to 30 percent along with wind gusts to 35 mph. Red Flag Warning is in effect through 7pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NDZ006>008-014>016-024-026>030-038-039-049-052>054-261800- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- 1253 PM CDT Thu Apr 25 2024 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...This Afternoon and Tonight Southeast winds gusting to 40 mph combined with afternoon relative humidity percentages in the 30 to 35 percent range will lead to elevated fire weather conditions today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:45 PM CDT | Red Flag Warning | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 7 hr |
| Apr 25, 4:26 PM CDT | Blowing Dust Advisory | FGF | Grand Forks, Pembina, Traill, Walsh | 4 hr |
Nearby
Wind Advisories in North Dakota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.